Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 71, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 4, 2016, 2:47 PM EDT for Floyd County, Franklin County, Virginia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2016, 2:47 PM EDT (18:47 UTC)
- Expired
- Jun 4, 2016, 3:45 PM EDT
- In force
- 58 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Floyd County, VA, Franklin County, VA
The radar
The Roanoke radar (KFCX), 17 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.8 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
180
WUUS51 KRNK 041847
SVRRNK
VAC063-067-041945-
/O.NEW.KRNK.SV.W.0071.160604T1847Z-160604T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
247 PM EDT SAT JUN 4 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FRANKLIN COUNTY IN VIRGINIA...
EAST CENTRAL FLOYD COUNTY IN VIRGINIA...
* UNTIL 345 PM EDT
* AT 247 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CHECK...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
BOONES MILL...
AND CALLAWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3700 8025 3714 7997 3714 7995 3699 7985
3692 8021
TIME...MOT...LOC 1847Z 245DEG 13KT 3698 8018
HAIL...1.25IN
WIND...60MPH
$$
DS2 follow-up statements
236
WWUS51 KRNK 041915
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
315 PM EDT SAT JUN 4 2016
VAC063-041925-
/O.CAN.KRNK.SV.W.0071.000000T0000Z-160604T1945Z/
FLOYD VA-
315 PM EDT SAT JUN 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR
EAST CENTRAL FLOYD COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3701 8012 3703 8010 3703 8011 3705 8011
3706 8012 3707 8011 3714 7997 3714 7995
3699 7985 3694 8010
TIME...MOT...LOC 1915Z 245DEG 13KT 3702 8006
$$
VAC067-041945-
/O.CON.KRNK.SV.W.0071.000000T0000Z-160604T1945Z/
FRANKLIN VA-
315 PM EDT SAT JUN 4 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN FRANKLIN COUNTY...
AT 315 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CALLAWAY...
MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
BOONES MILL...
AND CALLAWAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3701 8012 3703 8010 3703 8011 3705 8011
3706 8012 3707 8011 3714 7997 3714 7995
3699 7985 3694 8010
TIME...MOT...LOC 1915Z 245DEG 13KT 3702 8006
HAIL...1.00IN
WIND...60MPH
$$
DS153
WWUS51 KRNK 041940
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT SAT JUN 4 2016
VAC067-041950-
/O.EXP.KRNK.SV.W.0071.000000T0000Z-160604T1945Z/
FRANKLIN VA-
340 PM EDT SAT JUN 4 2016
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHWESTERN FRANKLIN COUNTY WILL EXPIRE AT 345 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3701 8012 3703 8010 3703 8011 3705 8011
3706 8012 3707 8011 3714 7997 3714 7995
3699 7985 3694 8010
TIME...MOT...LOC 1938Z 245DEG 13KT 3702 8006
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:15 PM EDT, 32 minutes earlier.
Area forecast discussion, Jun 4, 2:15 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
215 PM EDT SAT JUN 4 2016
.SYNOPSIS...
A stationary front extends from central virginia into the Ohio
Valley will lift north as a warm front later today, as a much
stronger cold front enters the Ohio Valley from the northwest.
Both fronts will be the focus for showers and thunderstorms, with
storms developing along the warm front this afternoon, and a line
of stronger storms along the cold front entering the Ohio Valley.
The front entering the Ohio Valley will cross the Mid-Atlantic
Region Sunday,leading in drier and somewhat cooler weather next
week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 1055 AM EDT Saturday...
Very active weather pattern the next 24-36 hours as dynamic storm
system moves from the Upper Mid-West across the Ohio Valley and
Mid-Atlantic States.
This morning, a strong cold front extended from Wisconsin to
Missouri associated with a line of thunderstorms which were moving
east. A stationary front extended from central VA into the Ohio
Valley...with low level clouds/stratus north of this boundary in
Virginia. As the strong cold front moves into the western Ohio
Valley today a surge of deep tropical moisture will over-run the
stationary front resulting in scattered to numerous showers and
thunderstorms this afternoon in addition to the line of storms
which will be moving east along the actual cold front. Increasing
southwest winds ahead of the cold front will begin to push the
stationary front north as a warm front later today and tonight.
Initial concern today will be showers/storms which develop from
increasing low level convergence along the stationary front. The
ohio valley portion of the front will retreat north the quickest,
but the front will linger on the east side of the appalachians
potentially resulting in anchoring or potential for repeat
development of deep convection over the mountains on either side
of the Shenandoah Valley. For this reason a flash flood watch has
been issued for parts of VA/WV to account for this threat.
Additional concern today will be the potential for severe storms.
Strengthening southwesterly mid-level flow to 30-40 KTS from the
TN Valley into the OH Valley within the 700-500 MB layer...between
the approaching upper trough and the lingering subtropical ridge
over the southeast U.S. may contribute to marginally sufficient
vertical shear for the evolution of organized storm clusters with
at least modest storm motions. Tropical environment with PW values
in excess of 1.50 will aid heavy precipitation loading and
downward momentum transport such that stronger activity will
probably be accompanied by damaging wind gusts. Threat will mainly
be along and west of the Blue Ridge today, then favor the east
side of the mountains Sunday.
Fog has burned off and western edge of stratus had retreated to
the Buckingham/Amherst county line. Temperatures today will be
somewhat similar to Friday with highs in the 80s...testing 90 in
the piedmont. Mild, muggy conditions will persist tonight as we
will remain within the warm sector ahead of the approaching cold
front.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
As of 400 AM EDT Saturday...
Surface cold front will move east across the region Sunday with
scattered showers and thunderstorms. The eastward advance of
showers Sunday morning will be critical to just how much insolation
if any occurs east of the mountains and subsequent deep instability.
Extensive cloud cover and poor mid level lapse rates could hinder
thunderstorm intensity and coverage. The dynamics are quite
impressive along with shear values. Strong lift is expected under a
highly diffluent axis along/east of the Blue Ridge to produce
bands/clusters of stronger storms. There is the potential Sunday
afternoon for a jump or transfer to take place from shallow morning
convection west to deeper storms east where models have the best
parameters. The SPC day two convective outlook has a slight to
enhanced risk for severe thunderstorms east of the Blue Ridge on
Sunday. Damaging winds, large hail and heavy downpours are the main
threat. Flooding problems may be possible across the north where the
ffg is the lowest. High temperatures Sunday will range from the
upper 60s in the northwest mountains to the mid 80s in the Piedmont.
The cold front will travel east across the area Sunday night under
the passing upper trough allowing for much drier air to swing in
after midnight Sunday night. Leaning towards the GFS/NAM blend
allowed for some ongoing convection mainly eastern and far western
sections Sunday evening before diminishing to only upslope driven
lighter showers northwest overnight. Downsloping west winds should
lead to some drying and clearing east of the Blue Ridges Sunday
night. Low temperatures Sunday night will drop into the lower 50s in
the mountains to the lower to mid 60s in the Piedmont.
Cool advection anticipated Monday on breezy westerly winds as our
region slides between the exiting front to the east and the next
upstream shortwave approaching from the northwest. Weak high
pressure will build in from the west resulting in plenty of
sunshine. High temperatures on Monday will warm into the lower 70s
in the west to the lower 80s in the east.
Low pressure develops in the Gulf or western Caribbean Monday night
and lifts northward across Florida Tuesday. Will lean toward the GFS
with its holding moisture south of our region over the wetter ECMWF
solutions which pushes moisture into North Carolina. Low
temperatures Monday night will vary from the mid 50s in the
mountains to the lower 60s in the Piedmont. Shortwave trough will
cross the region Tuesday, bringing another mainly dry secondary cold
front through the area by Tuesday afternoon. High temperatures will
range from the upper 60s in the northwest mountains to the mid 80s
in the Piedmont. The GFS is more compact with its moisture
associated with the coastal low of the Carolina coast. As we
get closer in time, we have to monitor the latest NHC products
and outlooks.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
As of 340 AM EDT Saturday...
Behind the secondary cold front, we should see a reinforcing surge
of lower dewpoint air on gusty west/northwest winds Tuesday evening
into Tuesday night. This before high pressure builds closer
Wednesday, overhead Thursday, and then offshore Friday. Latest
models have again trended a bit weaker with less digging of the
upper trough in turn resulting in guidance being slightly warmer for
midweek. However still appears will be enough cool advection to
support highs in the 70s to low 80s and lows in the 50s into
Thursday, with the coolest lows Wednesday night when a few valley
40s could occur. Warmer air along with some humidity will return by
Friday as heights start to build, and the surface high moves east
resulting in return flow and temps jumping back into the 80s.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
As of 150 PM EDT Saturday...
Stationary front extends from West Virginia into northern North
Carolina. This front will move north tonight and Sunday. The
region will be in a very moist and unstable airmass this afternoon
and evening. High confidence all airports will have thunderstorms
but timing is more questionable. Ceilings will be VFR outside of
showers and storms. Expect MVFR or lower with very heavy rain.
Wind gusts up to 40 knots are possible with any of the stronger
storms.
Instability, shear, forcing with an approaching trough will lead
to widespread showers and thunderstorm development tonight and
especially again on Sunday. Severe thunderstorms are possible on
Sunday, mainly easy of KLYH and KDAN.
Medium to high confidence of fog formation overnight with MVFR to
LIFR visibilities. Similar to pattern today, models depict storm
redevelopment after noon on Sunday.
EXTENDED DISCUSSION...
After the front moves east of the area Sunday night...a much
drier airmass will overtake the region. Deeper moisture does not
stray very far south of the forecast area but combined with deep
west to northwest winds...showers should be suppressed to the
south of KDAN. There could be a periods of upslope clouds and
showers across the mountains through Wednesday impacting KLWB and
KBLF the most. Otherwise...conditions appear to be largely VFR.
&&
.HYDROLOGY...
As of 215 PM EDT Saturday...
Flash Flood Watch will be expanded to cover
threat for the rest of the afternoon and into the evening.
Precipitable water values from 12Z were running about 150% of
normal. Models have these values by Sunday ranging from 1.5 to 2.0
inches. Very efficient warm rain process and rates will also raise
the flash flood threat.
Some areas in the watch have seen heavy rainfall the past few
days, so ground conditions are wet and will contribute to
excessive runoff if thunderstorms produce over an inch of rain in
less than an hour.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until midnight EDT tonight for VAZ020-024-
035.
NC...None.
WV...None.
&&
SYNOPSIS...PM
NEAR TERM...AMS/PM
SHORT TERM...KK
LONG TERM...KK
AVIATION...AMS/PM
HYDROLOGY...PM/AMSHazardous weather outlook, Jun 4, 12:48 PM EDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1248 PM EDT SAT JUN 4 2016 VAZ020-024-035-051100- BATH-ROCKBRIDGE-AMHERST- 1248 PM EDT SAT JUN 4 2016 ...FLASH FLOOD WATCH IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>005-018>020-VAZ009-012-015>017-032-033-043-051100- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-WATAUGA-WILKES-YADKIN- SMYTH-WYTHE-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY- 1248 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ007-010-011-013-014-018-019-022-023-034-045>047-WVZ042>044-507- 508-051100- TAZEWELL-BLAND-GILES-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-ROANOKE- BOTETOURT-BEDFORD-CAMPBELL-APPOMATTOX-BUCKINGHAM-MERCER-SUMMERS- MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER- 1248 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY. NCZ006-VAZ044-058-059-051100- CASWELL-PITTSYLVANIA-HALIFAX-CHARLOTTE- 1248 PM EDT SAT JUN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY SEVERE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ON SUNDAY AS A STRONG COLD FRONT CROSSES THE REGION. THE PRIMARY THREAT WILL BE DAMAGING WINDS, LARGE HAIL AND VERY HEAVY RAIN. AN ISOLATED TORNADO IS ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON SUNDAY.
In the hours before
Special weather statement, Jun 4, 1:46 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
146 PM EDT SAT JUN 4 2016
VAZ016-032-041815-
CARROLL-PATRICK-
146 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN PATRICK AND SOUTHEASTERN CARROLL COUNTIES...
AT 146 PM EDT...A STRONG THUNDERSTORM WAS OVER LAMBSBURG...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CANA...
ARARAT...
AND LAMBSBURG.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3656 8075 3660 8078 3671 8059 3660 8051
3656 8066
TIME...MOT...LOC 1746Z 248DEG 18KT 3659 8072
DSSpecial weather statement, Jun 4, 1:48 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
148 PM EDT SAT JUN 4 2016
VAZ033-041815-
FRANKLIN-
148 PM EDT SAT JUN 4 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FRANKLIN
COUNTY...
AT 147 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR NORTHWEST SMITH MOUNTAIN LAKE TO FERRUM...AND
MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH A
FEW OF THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
FERRUM...
BURNT CHIMNEY...
WESTLAKE CORNER...
AND WESTERN SMITH MOUNTAIN LAKE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3689 8013 3715 7983 3717 7971 3716 7970
3715 7970 3715 7969 3716 7968 3713 7965
3712 7965 3692 7986
TIME...MOT...LOC 1747Z 253DEG 11KT 3714 7973 3692 8005
DSSpecial weather statement, Jun 4, 2:04 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
204 PM EDT SAT JUN 4 2016
VAZ035-045-041830-
AMHERST-CAMPBELL-
204 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHEASTERN AMHERST AND NORTHWESTERN CITY OF LYNCHBURG COUNTIES...
AT 204 PM EDT...A STRONG THUNDERSTORM WAS NEAR NAOLA...MOVING EAST AT
15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
AMHERST...
FALCONERVILLE...
MADISON HEIGHTS...
AND NAOLA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3738 7917 3745 7925 3747 7921 3747 7918
3748 7921 3749 7922 3750 7922 3751 7924
3749 7926 3751 7926 3750 7929 3751 7930
3762 7920 3758 7899
TIME...MOT...LOC 1804Z 282DEG 11KT 3753 7920
DSSpecial weather statement, Jun 4, 2:18 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 218 PM EDT SAT JUN 4 2016 VAZ033-034-041915- BEDFORD-FRANKLIN- 218 PM EDT SAT JUN 4 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN FRANKLIN AND SOUTH CENTRAL BEDFORD COUNTIES... AT 218 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM WESTLAKE CORNER TO NEAR FERRUM...AND MOVING EAST AT 10 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... ROCKY MOUNT... HUDDLESTON... FERRUM... NORTH SHORE... AND WESTLAKE CORNER. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3717 7948 3699 7971 3693 8000 3715 7972 TIME...MOT...LOC 1818Z 251DEG 11KT 3711 7970 3695 7996 DS
Special weather statement, Jun 4, 2:32 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 232 PM EDT SAT JUN 4 2016 VAZ035-045-046-041900- APPOMATTOX-AMHERST-CAMPBELL- 232 PM EDT SAT JUN 4 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN APPOMATTOX...SOUTHEASTERN AMHERST AND NORTHERN CAMPBELL COUNTIES... AT 232 PM EDT...A STRONG THUNDERSTORM WAS NEAR MADISON HEIGHTS... MOVING SOUTHEAST AT 15 MPH. WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LYNCHBURG... MADISON HEIGHTS... STONEWALL... AND FALCONERVILLE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3746 7918 3753 7911 3747 7891 3734 7905 TIME...MOT...LOC 1832Z 303DEG 13KT 3747 7911 DS
Special weather statement, Jun 4, 2:40 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
240 PM EDT SAT JUN 4 2016
VAZ034-041915-
BEDFORD-
240 PM EDT SAT JUN 4 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL BEDFORD COUNTY...
AT 240 PM EDT...A STRONG THUNDERSTORM WAS NEAR HUDDLESTON...MOVING
EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HUDDLESTON...
AND SMITH MOUNTAIN LAKE STATE PARK.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3710 7941 3708 7958 3716 7960 3723 7938
3717 7937
TIME...MOT...LOC 1840Z 258DEG 18KT 3714 7954
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:34 AM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 24 more | 19 hr |
| Jun 4, 1:14 PM EDT | Special Weather Statement | RNK | Franklin | 31 min |
| Jun 4, 1:17 PM EDT | Special Weather Statement | RNK | City of Galax | 28 min |
| Jun 4, 1:19 PM EDT | Flash Flood Warning | RNK | City of Covington | 6 hr |
| Jun 4, 1:43 PM EDT | Special Weather Statement | RNK | Carroll | 32 min |
| Jun 4, 1:46 PM EDT | Special Weather Statement | RNK | Carroll | 29 min |
| Jun 4, 1:48 PM EDT | Special Weather Statement | RNK | Franklin | 27 min |
| Jun 4, 2:04 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 26 min |
| Jun 4, 2:18 PM EDT | Special Weather Statement | RNK | Franklin | 57 min |
| Jun 4, 2:32 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 28 min |
| Jun 4, 2:35 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 55 min |
| Jun 4, 2:40 PM EDT | Special Weather Statement | RNK | Bedford | 35 min |
| Jun 4, 2:51 PM EDT | Flash Flood Warning | RNK | Rockbridge, City of Lexington | 6 hr |
| Jun 4, 2:54 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
| Jun 4, 3:08 PM EDT | Special Weather Statement | RNK | Campbell | 37 min |
| Jun 4, 3:11 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| Jun 4, 3:13 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Pittsylvania | 62 min |
| Jun 4, 3:16 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 59 min |
| Jun 4, 3:32 PM EDT | Special Weather Statement | RNK | Appomattox | 28 min |
| Jun 4, 3:44 PM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox | 3 hr |
| Jun 4, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Halifax, Pittsylvania | 65 min |
| Jun 4, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 52 min |
| Jun 4, 5:15 PM EDT | Special Weather Statement | RNK | Smyth | 60 min |
| Jun 4, 6:31 PM EDT | Special Weather Statement | RNK | Tazewell | 59 min |
| Jun 4, 6:36 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Tazewell | 40 min |
| Jun 4, 6:53 PM EDT | Special Weather Statement | RNK | Halifax | 52 min |
| Jun 4, 7:11 PM EDT | Severe Thunderstorm Warning | RNK | Halifax | 64 min |
| Jun 4, 7:55 PM EDT | Special Weather Statement | RNK | Patrick | 65 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.